Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

October 4, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this special weather statement at Oct 4, 2021, 3:49 PM CDT for Pearl River County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2021, 3:49 PM CDT (20:49 UTC)
Expired
Oct 4, 2021, 4:30 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA
Hail
0.50 in
Wind
40

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS84 KLIX 042049
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
349 PM CDT Mon Oct 4 2021
 
MSZ077-042130-
Pearl River MS-
349 PM CDT Mon Oct 4 2021

...A strong thunderstorm will impact portions of northeastern Pearl
River County through 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm just 
south of Lumberton, or 10 miles northeast of Poplarville, moving 
east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northeastern Pearl
River County.

This includes Interstate 59 in Mississippi between mile markers 32
and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3083 8934 3088 8954 3101 8952 3101 8951
      3100 8950 3100 8948 3098 8947 3098 8943
      3101 8942 3101 8935
TIME...MOT...LOC 2048Z 277DEG 9KT 3097 8945 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:27 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 4, 3:27 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
327 PM CDT Mon Oct 4 2021

.SHORT TERM...
Tonight through Wednesday...
An upper level shortwave trough will develop into an upper level
low pressure system over the next few days that will linger over
the area and slide eastward. As a result, scattered to numerous
showers and storms will be possible tonight and tomorrow, mainly
along the Mississippi Coastal areas and also the Louisiana coastal
areas. It is possible, looking at some of the models, that coastal
LA will not see as much rainfall as is forecast over the next
couple of days if the low progresses eastward a bit more quickly. But
most of the model consenus has the low lingering a bit more into
tomorrow and tomorrow evening, so it is more likely that the
rainfall will be along the easternmost portions of SE Louisiana
and along coastal MS. Southerly surface winds in the coastal
easternmost areas will help to advect warm air and moist air into
the atmosphere in these areas. Upper level divergence along the
coastal areas will tonight through Wednesday will act to enhance
the lifting in the environment, which will improve the rainfall
efficiency as well. PW values will be around 1.8, based on the
models, which is above the 75th percentile for the SPC sounding
climatology. As a result, the rainfall rates tonight and Tuesday
for the MS coastal areas primarily and the easternmost coastal
Louisiana areas will be higher than normal (1-2 inches per hour).
Consequently, heavy rainfall and flash flooding will be a concern
for our easternmost areas, mainly coastal MS and eastern coastal
Louisiana as the low pressure system moves eastward. Training will
be possible with some of these showers, especially along the MS
coastal areas, based on the model consensus. Locally higher
amounts will be possible inside of stronger storms. Gusty winds
(30-40mph) and frequent lightning will also be possible inside
thunderstorm development. MSW

.LONG TERM (Thursday through Monday)...

The long term forecast, looks to be fairly dry and pleasant. The cut
of low is replaced by a high pressure from the southwest. This high
also helps push in warm and dry, so we do see a a warming trend
with Max Temps in the upper 80s and low temps in the upper 60s,
while our PoPs decrease. Out over the Eastern Rockies and Panhandle
of Texas and Oklahoma, we do start seeing a short wave trough dig in
and form and Texas Low. While climo-wise, the center of the low is
expected to hook up to the Great Lakes, the associated cold front is
expect to approach the lower Mississippi Valley on Tuesday. -KO

&&

.AVIATION...
MVFR conditions prevail at most area airports. TEMPO groups are
highlighted for this afternoon at most area aiports due to showers
and thunderstorms, which will cause lower ceilings and visibilties
and MVFR conditions. Vicinity showers will be possible at area
airports without TEMPO groups. MVFR conditions will persist
through the overnight hours at most area airports. Some IFR
conditions will be possible around daybreak due to fog and low
ceilings at MCB and HDC mainly. Low ceilings will cause some IFR
and LIFR conditions will be possible tomorrow morning through
the end of the forecast period at all area airports. MSW

&&

.MARINE...
Winds will be southerly and moderate (<15 knots) tonight. Winds
will be northerly and moderate (<15 knots) Tuesday through
Saturday. Sunday through Monday, winds will be moderate (<15
knots) and easterly to southeasterly. Wave heights will correspond
with the wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  81  62  82 /  20  40  10  10
BTR  64  81  62  83 /  20  40   0  10
ASD  67  84  65  85 /  60  40  10  20
MSY  70  83  69  85 /  60  30  10  20
GPT  68  81  67  83 /  70  60  30  40
PQL  67  80  67  83 /  80  80  50  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Oct 4, 2:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
217 PM CDT Mon Oct 4 2021

LAZ065-066-042000-
Lower Terrebonne LA-Upper Terrebonne LA-
217 PM CDT Mon Oct 4 2021

...A strong thunderstorm will impact portions of central Terrebonne
Parish through 300 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over the open marsh of western
Terrebonne Parish 7 miles southeast of Amelia, or 13 miles southeast
of Morgan City, moving southeast at 15 mph.

HAZARD...Waterspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

This storm will remain over mainly rural areas of central Terrebonne
Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2953 9116 2963 9109 2967 9104 2954 9072
      2932 9090
TIME...MOT...LOC 1916Z 303DEG 11KT 2957 9104

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Oct 4, 3:14 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
314 PM CDT Mon Oct 4 2021

LAZ059>061-063-067>069-042100-
Lower Plaquemines LA-St. Charles LA-Lower Jefferson LA-
Lower Lafourche LA-Upper Plaquemines LA-Upper Lafourche LA-
Upper Jefferson LA-
314 PM CDT Mon Oct 4 2021

...Strong thunderstorms will impact portions of southeastern St.
Charles, east central Lafourche, central Jefferson and northwestern
Plaquemines Parishes through 400 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myrtle Grove to near Larose. These storms
were nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Larose, Cut Off, Galliano, Port Sulphur, Lockport, Jean Lafitte,
Myrtle Grove, Lafitte, Pointe A La Hache and Barataria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2965 9061 2980 8990 2967 8971 2965 8972
      2966 8971 2962 8966 2963 8968 2961 8969
      2961 8973 2958 8970 2956 8971 2949 8997
      2952 9000 2949 8999 2939 9041
TIME...MOT...LOC 2012Z 307DEG 4KT 2967 8994 2955 9042

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Oct 4, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
349 PM CDT Mon Oct 4 2021

MSZ077-042130-
Pearl River MS-
349 PM CDT Mon Oct 4 2021

...A strong thunderstorm will impact portions of northeastern Pearl
River County through 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm just
south of Lumberton, or 10 miles northeast of Poplarville, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Pearl
River County.

This includes Interstate 59 in Mississippi between mile markers 32
and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3083 8934 3088 8954 3101 8952 3101 8951
      3100 8950 3100 8948 3098 8947 3098 8943
      3101 8942 3101 8935
TIME...MOT...LOC 2048Z 277DEG 9KT 3097 8945

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:09 AM CDTDense Fog AdvisoryLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington and 2 more6 hr
Oct 4, 6:29 AM CDTRiver Flood WarningLIXTangipahoa37 hr
Oct 4, 2:17 PM CDTSpecial Weather StatementLIXTerrebonne43 min
Oct 4, 3:14 PM CDTSpecial Weather StatementLIXJefferson, Lafourche46 min
Oct 4, 5:39 PM CDTAreal Flood AdvisoryLIXLafourche, Saint Charles, Saint John the Baptist2 hr
Oct 4, 6:10 PM CDTAreal Flood AdvisoryLIXSaint Tammany2 hr
Oct 4, 4:38 AM CDTAreal Flood AdvisoryLIXJackson3 hr
Oct 4, 6:18 AM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Oct 4, 3:04 PM CDTAreal Flood AdvisoryLIXHarrison116 min
Oct 4, 4:38 PM CDTSpecial Weather StatementLIXHancock52 min
Oct 4, 6:52 PM CDTSpecial Weather StatementLIXHancock53 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.